Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 140, NWS Memphis, TN

June 4, 2001Panola County, Tate County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2001, 4:48 PM CDT for Panola County, Tate County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 4:48 PM CDT (21:48 UTC)
Expired
Jun 4, 2001, 5:15 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Panola County, MS, Tate County, MS

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:50 PM CDTThunderstorm WindSardis, MSSome trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 042148
SVRMEM
MSC107-137-042215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI
  TATE COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 515 PM CDT.

* AT 444 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES WEST OF COMO...MOVING NORTHEAST AT 20 MPH.

  AT 433 PM...LAW ENFORCEMENT REPORTED TREES DOWN IN THE SOUTHERN    
  PART OF PANOLA COUNTY.

* CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE...
  COMO...
  SENATOBIA...
  BARR...COLDWATER...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LOcN 3451 9019 3438 9003 3462 8969 3478 8989

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON JUN 4 2001

SHRA/TSRA NOW SCATTERED ABOUT ON KNQA 88D WITH MORE TSRA SPREADING
NORTHWARD FROM THE JAN CWFA. OBVIOUSLY WILL NEED AN EVENING POP
AREAWIDE AS STORMS SPREAD NORTHWARD. WILL TREND HIGHER POPS SOUTH TO
LOW NORTH. STORMS SHOULD DIE OUT WITH LOSS OF HEATING...AND ALREADY
HAVE DECREASED IN COVERAGE A BIT TO THE SOUTH. WARM FRONT NOW WELL
NORTH OF THE FA...LEAVING VERY MOIST AIR OVER THE AREA (THE FIRST
70+ DEWPOINTS OF THE SEASON?). FEEL FACTOR OUTSIDE IS BAD WITH 92
TEMP/76 DEWPOINT AT 3 PM AT MEM.

THIS SAME PATTERN SETS UP FOR TUESDAY WITH WAVES OF SHRA/TSRA MOVING
UP WITH THE MOIST LOW-LEVEL FLOW...SPREADING NORTHWARD ACROSS THE
AREA. FEEL IT APPROPRIATE TO GO CHANCE POPS FOR TUESDAY MOST AREAS
AS NOTHING REALLY CHANGES ATMOSPHERIC-WISE COMPARED TO TODAY...AND
PLENTY OF OLD BOUNDARIES WILL BE AROUND AS WELL.

BEST RAIN CHANCE COMES IN FOR WEDNESDAY AS A FRONT APPROACHES THE
AREA...DROPPING DEWPOINTS A GOOD 10 DEGREES (THANKFULLY) WITH
PASSAGE AND ENDING THE RAIN THREAT FOR A WHILE. EXPECT DRY
CONDITIONS WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS FROM THURSDAY
THROUGH DAY 7. MRF INDICATES THE NEXT DISTURBANCE MOVING DOWN IN
SEMI-NWRLY FLOW DAY 7...BUT WILL LEAVE DRY FOR NOW.

WILL GENERALLY FOLLOW TEMPS IN MRF. MOS AND GRAPHICAL PRODUCT DO NOT
AGREE FOR SATURDAY...WITH GRAPHICS INDICATING MORE OF A COOLDOWN.
SINCE THE HIGH WILL BE PASSING TO THE EAST THAT DAY HOWEVER...WILL
LEAVE EXTENDED AS IS AT THIS TIME.

PRELIM DIGITS...(VERY PRELIM FIRST PERIOD)
MEM  74/89/72/84  4327
MKL  72/87/69/83  2326
JBR  71/88/70/83  2225
TUP  72/88/71/81  6537

.MEG...NONE.

JE/23

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:38 PM CDTSevere Thunderstorm WarningMEGCoahoma37 min
Jun 4, 4:22 PM CDTSevere Thunderstorm WarningMEGPanola23 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningMEGTishomingo35 min
Jun 4, 5:10 PM CDTSevere Thunderstorm WarningMEGPrentiss50 min
Jun 4, 5:26 PM CDTSevere Thunderstorm WarningMEGMarshall49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.